MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-022
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 03/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported on (b)(6) 2025 a 22mm amplatzer septal occluder was selected for implant to treat an atrial septal defect (asd) shunt.The asd was measured at 19.5mm under echocardiogram (echo).Sizing of the device was determined with a balloon and stop-flow technique.Angiography and echo were used during the procedure.A stability check was performed.Upon release of the occluder from the delivery cable the occluder embolized to the left atrium, causing a partial blockage.Attempts were made to snare the occluder but were unsuccessful.The patient was transferred to surgery where the occluder was surgically explanted and the asd was surgically closed.The user believed the device embolization was due to device undersizing.The patient remained hemodynamically stable throughout the procedure.The patient status was stable.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device migration (embolization), during the implant procedure was reported.A returned device assessment could not be performed as the device was not returned for analysis.Upon release of the occluder from the delivery cable the occluder embolized to the left atrium, causing a partial blockage.An attempt to snare the valve was unsuccessful.The procedure was converted to surgery where the occluder was surgically explanted, and the asd was surgically closed.Additionally, the imaging provided by the account were further reviewed by an abbott staff.The reviewer noted that ¿four cell phone images of tee were provided.Two images appear to show the final implanted occluder.The other two images were taken from a distance and are quite small and indistinct.Additional imaging would need to be provided to confirm the embolized device.¿ the device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no similar complaints reported from this lot.The physician believed the device embolization was due to device under sizing.However, the cause could not be conclusively determined.The reported medical intervention was a result of case-specific circumstances as the embolized device was snared and the asd was surgically closed.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21874876
Report Number2135147-2025-02094
Device Sequence Number7899701
Product Code MLV
UDI-Device Identifier00811806010182
UDI-Public(01)00811806010182(17)281231(10)10189951
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ASD-022
Device Catalogue Number9-ASD-022
Device Lot Number10189951
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale